11/21 Health Update

Everyone is calling and messaging again, which lets me know I've not done a good job at letting everyone know where I am health wise. Since my last update, I did in fact start losing blood again, quite heavily. When this happened, I realized that every time I started back on one of my heart meds, I began bleeding in about 3 days. So I began doing some research, and low and behold, I discovered that this medicine has had a lot of people report intestinal bleeding and many who developed cancer. The drug has only been out a couple of years, so the jury is still out on it. I also learned that it causes some people to have an elevated heart rate (something I had been having trouble with) and several other problems that I was periodically having. I decided that I was not taking this medicine any more... period. The problem is... this medication is to help prevent my blood from clotting in or around the stent that was placed near my heart last April. So, I went to my doctor and explained my situation. When I laid out the evidence of symptomatic problems I was having and then showed him the clinical studies online, he agreed that I could not go back on this med. He called my cardiologist and I will begin a new drug is just a couple of days to see if my body can tolerate this one. If I still have bleeding problems, then I will need to do a test where I swallow a camera and they can watch it go through my system to see if they can detect where the bleeding is coming from. 

For now, I've not had any bleeding since the middle of last week, and I am feeling a bit stronger, although I have a bad cold. Still pretty tired, and have to stop to rest pretty regularly. It is frustrating me to no end. Also, my doctor advised me to stay away from hospitals, nursing homes and anyone who is sick, as my immune system is really low at this point. OK... remember... I'm sitting in the doctor's office... full of sick people, hacking and coughing as he tells me this. Too late! I'm just hoping this other medication will work and this ordeal will be over with as soon as my hemoglobin can build back up... which, I am told, will take 6-8 weeks.

 Prayers are appreciated!!!

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.